Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


wrong meds
Aug 6, 2006

My medical provider has my on atazanavir, combivir, and lamivudine. I am concerned because my provider has a questionable bedside manner and he only treats the disease not the person; I am going to be changing providers but in the mean time why put me on lamivudine when combivir has lamivudine in it?? I would like to know because when I ask him, his reply does not give me any comfort. There are other things going on that have me concerned but for now I would appreciate a response to this question you responded to part one of my question (above) could this impact my response to hep c treatment?? i had the worst time on tx until it had to be stopped in june 2006 after six months of the worst possible side effects which included two hospilizatons for blood transfusions; the third concern is how can this impact my health and my response to other hiv meds now. i am going off the meds that are indicated in my first concern until i see another provider. thank you for your response

Response from Dr. Young

Thanks for your follow up.

In general, HIV treatments don't impact treatments for hepatitis C. There are some exceptions where there are the potential for overlapping side effect profiles. For example, AZT and ribavirin both have the potential to cause anemia and muscle aches. ddI and ribavirn shouldn't be coadministerd because of increased risk of toxicity for similar reasons.

Indeed, since you required transfusions, it's pretty clear that anemia was a problem for you and a switch to a non-AZT-containing regimen could have been beneficial (if that was an option based on your drug-resistance profile). Having had anemia before indicates that when resuming meds that avoidance of AZT would be prudent, particularly if HCV treatment is entertained again.

Let us know how things go; feel free to write back anytime. BY



Previous
follow up to "fixxed dose"
Next
HIV in the Future

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement